MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34111
Medical Device Problem Codes Off-Label Use (1494); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fistula (1862); Urethral Stenosis/Stricture (4501)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After stent was implanted the ureter is growing together with the iliacal vessels, the surgeon reported.Google translation: hello everybody.I would like to register a complaint: (b)(4) hospital.G-no: (b)(4).Rpn: rms-060026-r.Lot: c1802783.Intervention: (b)(6) 2021.Incident: complaints in the last week ((b)(6) 2021) and surgically removed on (b)(6) 2021).Reported to (b)(4) by (b)(4) on 06/24/21.After the resonance metallic stent has been inserted, there must be an effect of the ureter growing together with the illiacal vessels (according to the surgeon) - the hospital will issue a precise description and i will forward it as soon as i receive it.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Device evaluation: the rms-060026-r of lot number c1802783 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060026-r of lot number c1802783 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1802783.It should be noted that the instructions for use (ifu0020-18) states the following: ¿intended use: used for temporary stenting of the ureter in adult patients with extrinsic ureteral obstruction.¿.There is evidence to suggest the user did not follow the ifu.A definitive root cause of off-label use was identified from the available information.The device is intended for use in adult patients only, when the device is used outside of its stated intended use it is not possible to definitively state how the device will perform.As paediatric use is not a stated use as per the ifu it has not been tested in a clinical setting.It should be noted that although the age of the patient is unknown, the procedure was carried out in st.Gallen children¿s hospital.The age of the patient has been requested at length but has not been forthcoming, therefore the file has been investigated on the reasonable assumption that the stent was used in a child.Should contradictory evidence be received, the file will be reopened and updated accordingly.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did require surgery.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12210225
Report Number3001845648-2021-00569
Device Sequence Number3181291
Product Code FAD
UDI-Device Identifier10827002341118
UDI-Public(01)10827002341118(17)240219(10)C1802783
Combination Product (Y/N)N
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2024
Device Model NumberG34111
Device Catalogue NumberRMS-060026-R
Device Lot NumberC1802783
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/16/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown